MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514200
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that an ultraflex esophageal ng distal release covered stent was to be implanted to treat a 6cm distal esophageal stricture during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, fluoroscopic image did not provide adequate picture of the stent due to anatomical factors; however, the stent was deployed inside the patient but was proximal to the stricture.The stent was removed from the patient with grasping forceps and procedure was completed with a 12cm wallflex stent.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation on november 02, 2020 that an ultraflex esophageal ng distal release covered stent was to be implanted to treat a 6cm distal esophageal stricture during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, fluoroscopic image did not provide adequate picture of the stent due to anatomical factors; however, the stent was deployed inside the patient but was proximal to the stricture.The stent was removed from the patient with grasping forceps and procedure was completed with a 12cm wallflex stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 3009 captures the reportable event of stent positioning issue.Block h10: an ultraflex esophageal delivery system was received for analysis; the stent was not returned.Visual examination of the returned device did not find any damages or issues to the delivery system.The reported event of stent positioning issue was not confirmed.This failure occurred during the procedure and it is not possible to replicate in the laboratory of analysis.Taking all available information into consideration, the investigation concluded that the reported event was likely due to procedural, and/or the anatomical factors encountered during the procedure, limited the performance of the device and contributed to stent positioning issue.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10885175
Report Number3005099803-2020-05664
Device Sequence Number16895541
Product Code ESW
UDI-Device Identifier08714729121190
UDI-Public08714729121190
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2022
Device Model NumberM00514200
Device Catalogue Number1420
Device Lot Number0025975430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;